Alert archive / South Carolina / River Flood Warnings in 2013
River Flood Warning 29, NWS Columbia, SC
NWS Columbia, SC issued this river flood warning at Jul 10, 2013, 11:02 AM EDT for Clarendon County, South Carolina. It was in force for 6 days.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2013, 11:02 AM EDT (15:02 UTC)
- Expired
- Jul 16, 2013, 11:02 AM EDT
- In force
- 6 days
- Issued by
- NWS Columbia, SC
- Flood severity
- Moderate
County Clarendon County, SC
The radar
The Columbia radar (KCAE), 89 km from the middle of the area, began a volume at 15:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
469 WGUS82 KCAE 101502 FLSCAE FLOOD STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 1102 AM EDT WED JUL 10 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH CAROLINA... CONGAREE RIVER AT CAROLINA EASTMAN AFFECTING CALHOUN...LEXINGTON AND RICHLAND COUNTIES CONGAREE RIVER AT GADSDEN IN THE CONGAREE NATIONAL PARK AFFECTING CALHOUN...RICHLAND AND SUMTER COUNTIES WATEREE RIVER AT LAKE WATEREE AFFECTING FAIRFIELD...KERSHAW AND LANCASTER COUNTIES .RECENT HEAVY RAIN PLUS SIGNIFICANT RELEASES FROM UPSTREAM RESERVOIRS HAS RESULTED IN HIGH WATER LEVELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO... LOCAL MEDIA OR THE INTERNET FOR FURTHER STATEMENTS AND UPDATED FORECASTS. && SCC027-111502- /O.NEW.KCAE.FL.W.0029.130710T1502Z-000000T0000Z/ /PVLS1.2.ER.130708T1924Z.130710T1415Z.000000T0000Z.UU/ 1102 AM EDT WED JUL 10 2013 * AT 10 AM WEDNESDAY THE STAGE WAS 20.5 FEET. * FLOOD STAGE IS 17.5 FEET. MISSING $$ SCC017-063-079-111502- /O.EXT.KCAE.FL.W.0023.000000T0000Z-130716T0600Z/ /CEAS1.2.ER.130705T2248Z.130709T0259Z.130715T0600Z.NO/ 1102 AM EDT WED JUL 10 2013 THE FLOOD WARNING EXTENDED FOR THE CONGAREE RIVER AT CAROLINA EASTMAN. * UNTIL LATE MONDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 7 AM WEDNESDAY THE STAGE WAS 118.6 FEET. * FLOOD STAGE IS 115.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL...GOING BELOW FLOOD STAGE BY AFTER MIDNIGHT MONDAY MORNING. * AT 119.0 FEET...EXTENSIVE FLOODING OCCURS IN THE CONGAREE NATIONAL PARK. SOME AREA FARMLAND IS FLOODED. MINOR FLOODING OCCURS AT THE CAROLINA EASTMAN FACILITY. && LAT...LON 3396 8100 3387 8092 3379 8097 3394 8106 $$ SCC017-079-085-111502- /O.EXT.KCAE.FL.W.0024.000000T0000Z-000000T0000Z/ /GADS1.1.ER.130706T0235Z.130709T0830Z.000000T0000Z.UU/ 1102 AM EDT WED JUL 10 2013 THE FLOOD WARNING EXTENDED FOR THE CONGAREE RIVER AT GADSDEN IN THE CONGAREE NATIONAL PARK. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 10 AM WEDNESDAY THE STAGE WAS 17.0 FEET. * FLOOD STAGE IS 15.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL RISE TO AROUND 17.0 FEET BY EARLY THIS AFTERNOON. ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER. * AT 17.0 FEET...THE ACCESS ROAD TO THE SANDY RUN SUBDIVISION BECOMES FLOODED. && LAT...LON 3384 8090 3380 8083 3377 8085 3380 8091 $$ SCC039-055-057-111502- /O.EXT.KCAE.FL.W.0027.000000T0000Z-130714T1500Z/ /WATS1.2.ER.130708T0100Z.130709T0100Z.130713T1500Z.NR/ 1102 AM EDT WED JUL 10 2013 THE FLOOD WARNING EXTENDED FOR THE WATEREE RIVER AT LAKE WATEREE. * UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 9 AM WEDNESDAY THE STAGE WAS 101.1 FEET. * FLOOD STAGE IS 100.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL...GOING BELOW FLOOD STAGE BY LATE SATURDAY MORNING. * AT 100.4 FEET...MARINA ON LAKE WATEREE FLOODS. PIERS ON SINGLETON CREEK BECOME SUBMERGED. && LAT...LON 3450 8085 3432 8063 3428 8075 3447 8098 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this river flood warning went out at Jul 10, 10:26 AM EDT, 36 minutes earlier.
Area forecast discussion, Jul 10, 10:26 AM EDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 1026 AM EDT WED JUL 10 2013 .SYNOPSIS... HIGH PRESSURE OFF THE SOUTHEAST COAST WILL CIRCULATE A MOIST SOUTHERLY FLOW INTO THE FORECAST AREA THROUGH THURSDAY. A COLD FRONT WILL MOVE INTO THE REGION AND STALL FRIDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... WEAK SHORT WAVE IN THE CSRA HAS GENERATED MORE SHOWERS AND THUNDERSTORMS IN THAT REGION. SO...INCREASED POPS TO 60 PERCENT IN THE CSRA. OTHERWISE...THE LATEST RAP SHOWS AN H7 SHORTWAVE TROUGH LINGERING OVER THE FORECAST AREA THROUGH 18Z. THE H5 FLOW APPEARS DIFLUENT. THE MOIST SOUTH FLOW ASSOCIATED WITH THE OFFSHORE HIGH WILL CONTINUE. EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS MAINLY NEAR THE TIME OF MAXIMUM HEATING ALTHOUGH THE HRRR INDICATES CONSIDERABLE COVERAGE IN THE WEST PART THIS MORNING. WE HAVE LEANED TOWARD THE HIGHER GUIDANCE POPS. SLOW STORM MOVEMENT AND PRECIPITABLE WATER AROUND 2 INCHES WILL SUPPORT VERY HEAVY RAIN IN SOME AREAS. CLOUDINESS AND SHOWERS SHOULD HELP HOLD DOWN TEMPERATURES. EXPECT HIGHS MAINLY IN THE UPPER 80S. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/... HIGH PRESSURE OFF THE SOUTHEAST COAST WILL CONTINUE TO CIRCULATE MOIST AIR INTO THE FORECAST AREA AHEAD OF THE COLD FRONT APPROACHING FROM THE NORTHWEST. THE NAM AND GFS SHOW THE FRONT NEAR THE AREA THURSDAY NIGHT. CONVERGENCE AHEAD OF THE FRONT AND DEEPENING UPPER-LEVEL TROUGHING SHOULD SUPPORT AN INCREASE IN SHOWER AND THUNDERSTORM COVERAGE. A DIFLUENT 1000-500 MB THICKNESS PATTERN AND PRECIPITABLE WATER AROUND 2 INCHES INDICATES SLOW STORM MOVEMENT AND HEAVY RAIN. EXCESSIVE RAIN MAY BECOME AN ISSUE AND FLASH FLOOD WATCHES OR WARNINGS MAY BE NEEDED. LEANED TOWARD THE HIGHER GUIDANCE POPS WITH THE GREATER CHANCES NEAR THE TIMES OF MAXIMUM HEATING. USED THE GUIDANCE CONSENSUS FOR THE TEMPERATURE FORECAST. && .LONG TERM /FRIDAY THROUGH TUESDAY/... THE GFS AND ECMWF CONTINUE TO SHOW A MOIST LOW-LEVEL ONSHORE FLOW DURING MUCH OF THE MEDIUM-RANGE PERIOD. THE MODELS INDICATE UPPER TROUGHING OVER THE FORECAST AREA BECOMING A CUT-OFF LOW AND RETROGRADING SATURDAY AND SUNDAY. ANOTHER CUT-OFF LOW APPEARS TO DEVELOP AND DROP SOUTHWARD TO NEAR THE AREA LATE IN THE PERIOD. THE EXTENT OF MOISTURE ASSOCIATED WITH CHANTAL IS ALSO A COMPLICATION. THE GENERAL PATTERN SUPPORTS SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH HIGH TEMPERATURES COOLER THAN CLIMATOLOGY. && .AVIATION /15Z WEDNESDAY THROUGH SUNDAY/... VFR CONDITIONS THE REST OF TODAY EXCEPT FOR MVFR CIGS IFR VSBYS IN AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS. MVFR CIGS/VSBYS POSSIBLE TONIGHT FROM 08Z-13Z. EXTENDED AVIATION OUTLOOK...RESTRICTIONS POSSIBLE EACH DAY IN LATE NIGHT/EARLY MORNING FOG OR STRATUS AS WELL AS SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Jul 10, 3:21 AM EDT, 7 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 321 AM EDT WED JUL 10 2013 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-110730- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 321 AM EDT WED JUL 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARD. RIVER FLOOD WARNINGS. ALSO...HEAVY RAIN WITH SOME OF THE THUNDERSTORMS TODAY AND TONIGHT MAY LEAD TO LOCALIZED FLOODING IN POOR-DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARD. RIVER FLOOD WARNINGS. ALSO...HEAVY RAIN WITH SOME OF THE THUNDERSTORMS MAY LEAD TO LOCALIZED FLOODING IN POOR-DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 8:59 PM EDT | Areal Flood Advisory | CAE | Edgefield, McCormick | 61 min |
| Jul 9, 10:03 PM EDT | Flash Flood Warning | CAE | McCormick | 87 min |
| Jul 10, 1:37 AM EDT | Areal Flood Advisory | CAE | Aiken | 113 min |
| Jul 10, 3:09 PM EDT | Areal Flood Advisory | CAE | McCormick | 51 min |
| Jul 10, 3:37 PM EDT | Areal Flood Advisory | CAE | Lexington, Richland | 53 min |
| Jul 10, 6:37 PM EDT | River Flood Warning | CAE | Greenwood, Newberry, Saluda | 44 hr |
Nearby
River Flood Warnings in South Carolina, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.